MAUDE Adverse Event Report: TORNIER INC TORNIER HRS LOCKING CAP; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

TORNIER INC TORNIER HRS LOCKING CAP; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number ARS655200
Medical Device Problem Codes Biocompatibility (2886); Device Dislodged or Dislocated (2923); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Joint Dislocation (2374); Metal Related Pathology (4530)
Date of Event 03/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Original procedure took place in 2024.Procedure was a revision of another companies anatomic shoulder replacement.Revision on a poly swap and glenosphere exchange.X-rays in theatre show flex revive screw and cap have backed out of prosthesis making the construct loose.Patient showed clear signs of metalosis and query infection.All implants extracted and cement spacer implanted.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.However, based on the provided x-rays a formal medical opinion was asked, the device was used as intended.The post-operative loosening observed pertains to the modular components of the stem rather than the loss of osseointegration.However, due to the lack of information on the initial procedure such as the cleanliness of the components and the torque applied during assembly an assessment of contributing factors remains inconclusive.The x-ray does indicate that the assembly screw has backed out, leading to a slight separation between the proximal and distal stem components.Establishing the root cause as a patient-related issue with certainty would require higher-quality imaging, surgical reports, and direct examination of the implant.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
Original procedure took place in 2024.Procedure was a revision of another companies anatomic shoulder replacement.Revision on a poly swap and glenosphere exchange.X-rays in theatre show flex revive screw and cap have backed out of prosthesis making the construct loose.Patient showed clear signs of metallosis and query infection.All implants extracted and cement spacer implanted.

Brand Name
TORNIER HRS LOCKING CAP
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21880945
Report Number0001649390-2025-00268
Device Sequence Number8632173
Product Code KWS
UDI-Device Identifier00846832093007
UDI-Public(01)00846832093007(11)210302(17)260302(21)AZ3022154013
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K181420
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/02/2026
Device Catalogue NumberARS655200
Device Lot NumberAZ3022154013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexUnknown